MAUDE Adverse Event Report: MEDTRONIC DOMINICANA XPS® BUR; BUR, EAR, NOSE AND THROAT

MEDTRONIC DOMINICANA XPS® BUR; BUR, EAR, NOSE AND THROAT
Model Number 3127655
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: visually, the bur was returned in 3 fragments.Two portions of the shaft that were returned measured 0.62 and 1.68 inches, and the tip measured 0.19 inches in length.Under magnification contamination was observed compacted onto the tip and a brownish colored residue on both portions of the shaft.The outside diameter of the tip shall be 0.197 ± 0.003 inches, and the actual measurement was 0.194 inches which was in specification.The outside diameter of the shaft shall measure 0.0923 ± 0.0003 inches, and the actual measurements, for the smaller portion, were between 0.0920 and 0.0921 inches and, for the larger portion, 0.0920 and 0.0923 which were all in specification.Functionally, the device failed due to the damaged condition upon return and the inability to load the device into a handpiece.A review of the global complaint data showed no other complaints about this lot number.In the returned condition, there was an out of specification condition that was related to the complaint, due to physical damage.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during surgery, an ear drill was used to grind the mastoid process of the temporal bone, and the drill bit broke and the fragments did not fall into the body but fell on the operating table or the ground and a small part of the fragments were directly sucked away by the negative pressure suction device.Intervention performed has been performed.There was a procedure delay but the extended time was uncertain.The procedure was completed with backup products.There was no patient injury.

Brand Name
XPS® BUR
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC DOMINICANA
zona franca de san isidro
carretera san isidro, km 17
santo domingo 11500
DR  11500
Manufacturer (Section G)
MEDTRONIC DOMINICANA
zona franca de san isidro
carretera san isidro, km 17
santo domingo 11500
DR   11500
Manufacturer Contact
justin ellis
6743 southpoint drive north
jacksonville, FL 32216
7635265677
MDR Report Key20788354
Report Number9612501-2024-02993
Device Sequence Number7809407
Product Code EQJ
UDI-Device Identifier00763000035853
UDI-Public00763000035853
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3127655
Device Catalogue Number3127655
Device Lot Number0223918846
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/20/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/01/2024
Initial Report FDA Received Date11/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/04/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown